Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Journal of the American Mathematical Society
Journal of the American Mathematical Society
ISSN 1088-6834(online) ISSN 0894-0347(print)

 

Finite-dimensional representations of
quantum affine algebras at roots of unity


Authors: Jonathan Beck and Victor G. Kac
Journal: J. Amer. Math. Soc. 9 (1996), 391-423
MSC (1991): Primary 17B37, 81R50
MathSciNet review: 1317228
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We describe explicitly the canonical map $\chi :$ Spec $U_{\varepsilon }(\tilde \mathfrak{g})\ \rightarrow $ Spec $Z_{\varepsilon }$, where $U_{\varepsilon } (\tilde {\mathfrak{g}})$ is a quantum loop algebra at an odd root of unity $\varepsilon $. Here $Z_{\varepsilon }$ is the center of $U_{\varepsilon }(\tilde {\mathfrak{g}})$ and Spec $R$ stands for the set of all finite--dimensional irreducible representations of an algebra $R$. We show that Spec $Z_{\varepsilon }$ is a Poisson proalgebraic group which is essentially the group of points of $G$ over the regular adeles concentrated at and $\infty $. Our main result is that the image under $\chi $ of Spec $U_{\varepsilon }(\tilde {\mathfrak{g}})$ is the subgroup of principal adeles.


References [Enhancements On Off] (What's this?)

  • [AS] E. Abe and K. Suzuki, On normal subgroups of Chevalley groups over commutative rings, Tôhoku Math. J. 28 (1976), 185--198.
  • [Be1] J. Beck, Braid group action and quantum affine algebras, Comm. Math. Phys. 165 (1994), 555--568.
  • [Be2] ------, Convex bases of PBW type for quantum affine algebras, Comm. Math. Phys. 165 (1994), 193--199.
  • [CP1] V. Chari and A. Pressley, Quantum affine algebras, Comm. Math. Phys. 142 (1991), 261--283.
  • [CP2] ------, Quantum affine algebras and their representations, Proceedings of the Banff Conference, Canad. Math. Soc., 1994 (to appear).
  • [Da] I. Damiani, A basis of type Poincaré--Birkhoff--Witt for the quantum algebra of $\widetilde {\mathfrak{sl_{2}}}$, J. Algebra 161 (1993), 291--310.
  • [DC--K] C. De Concini C. and V. G. Kac, Representations of quantum groups at roots of $1$, Progr. in Math., vol. 92, Birkhäuser, 1990, pp. 471--506.
  • [DC--K--P1] C. De Concini, V. G. Kac and C. Procesi, Quantum coadjoint action, J. Amer. Math. Soc. 5 (1992), 151--190.
  • [DC--K--P2] ------, Some remarkable degenerations of quantum groups, Comm. Math. Phys. 157 (1993), 405--427.
  • [DC--K--P3] ------, Some quantum analogues of solvable Lie groups, Proceedings of the International Colloquium on Geometry and Analysis (Bombay, 1992), Oxford Univ. Press, London and New York, 1995, pp. 41--66.
  • [DC--P] C. De Concini and C. Procesi, Quantum groups, Lecture Notes in Math., vol. 1565, Springer-Verlag, Berlin and New York, 1994.
  • [D1] V. G. Drinfel$'$d, Quantum groups, Proc. ICM Berkeley 1 (1986), 789--820.
  • [D2] ------, A new realization of Yangians and quantized affine algebras, Soviet Math. Dokl. 36 (1988), 212--216.
  • [G] I. Grojnowski, Representations of affine Hecke algebras (and affine quantum $GL_{n}$) at roots of unity, Internat. Math. Res. Notes 4 (1994), 215--217.
  • [J1] M. Jimbo, A q-difference analog of $U({\mathfrak{g}})$ and the Yang--Baxter equation, Lett. Math. Phys. 10 (1985), 63--69.
  • [J2] ------, A $q$-analog of $U(gl(N+1))$, Hecke algebras, and the Yang--Baxter equation, Lett. Math. Phys. 11 (1986), 247--252.
  • [K] V. G. Kac, Infinite dimensional Lie algebras,, Third Edition, Cambridge Univ. Press, Cambridge, 1990.
  • [KP] V. G. Kac and D. H. Peterson, Defining relations of certain infinite--dimensional groups, Astérisque, hors série (1985), 155--208.
  • [LSS] S. Levendorskii, Y. Soibelman, and V. Stukopin, The quantum Weyl group and the universal quantum R-matrix for affine Lie algebras, Lett. Math. Phys. 27 (1993), 253--264.
  • [L1] G. Lusztig, Introduction to quantum groups, Birkhäuser, Boston and Basel, 1993.
  • [L2] ------, Finite dimensional Hopf algebras arising from quantized universal enveloping algebras, J. Amer. Math. Soc. 3 (1990), 257--296.
  • [Pa] P. Papi, Convex orderings in affine root systems, preprint.
  • [Re] N. Reshetikhin, Quasitriangularity of quantum groups at roots of 1, hep-th/9403105 preprint.
  • [Ro] M. Rosso, Finite dimensional representations of the quantum analog of the enveloping algebra of a complex simple Lie algebra, Comm. Math. Phys. 117 (1988), 581--593.
  • [S] R. Stanley, Enumerative combinatorics, Wadsworth, Belmont, CA, 1986.
  • [St] R. Steinberg, Lectures on Chevalley groups, Yale University, 1967.
  • [T] V. Tarasov, Cyclic monodromy matrices for $\mathfrak{s}l_{n}$ trigonometric $R$--matrices, Comm. Math. Phys. 158 (1993), 459--483.

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (1991): 17B37, 81R50

Retrieve articles in all journals with MSC (1991): 17B37, 81R50


Additional Information

Jonathan Beck
Affiliation: Department of Mathematics, Harvard University, Cambridge, Massachusetts 02138
Email: beck@math.harvard.edu

Victor G. Kac
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Massachusetts 02139
Email: kac@math.mit.edu

DOI: http://dx.doi.org/10.1090/S0894-0347-96-00183-X
PII: S 0894-0347(96)00183-X
Received by editor(s): October 28, 1994
Received by editor(s) in revised form: November 9, 1994
Additional Notes: The first author was supported by an NSF Postdoctoral Fellowship.
The second author was supported in part by NSF grant DMS–9103792.
Article copyright: © Copyright 1996 American Mathematical Society